Synthroid dosage too high

Common Questions and Answers about Synthroid dosage too high

synthroid

That's a huge increase, an your TSH isn't all that high. I'd call the doctor and ask if he made a mistake. Do you know your FT3 and FT4 levels (with ranges since ranges vary lab to lab and have to come from your own lab report)? Ordinarily, dose changes are more in the 12.5-25 mcg range.
Thank you Dr. Lupo for your time. I was wondering if a dose of Synthroid is too high, do you ever recommend stopping the offending dose for a few days? I have heard of others doing this, and I was wondering if 1.) is this safe and 2. ) does stopping for a few days speed up the time to get the dose out of the system before starting the new lower dose. Thank you.
I was wondering if a dose of Synthroid is too high, is it ok to stop the offending dose for a few days? I have heard of others doing this, and I was wondering if 1.) is this safe and 2. ) does stopping for a few days speed up the time to get the dose out of the system before starting the new lower dose. Thank you.
The current dosage of synthroid is 75mcg. In January my test results were T4 13.4 T3 uptake 32 Free Thyroxine Index 4.3 TSH 0.358 When is blood work was done I was on 88mcg then dosage was lowered. Is this correct?
endo nurse called, dr is upping my synthroid to 137mcg since TSH is too high.
when your synthroid dose is too high and you reduce it how long does it take before you are on an even keel iwent from112mcg to 100 mcg
Hello. I was wondering if I could get some advice on my current dose of Synthroid. I was on 88 mcg with a TSH of 5.8. I was increased to 100 mcg. I have been on 100 for 3 weeks. I went ahead and tested my TSH after only 3 weeks because I wasn't feeling great. I did not test Free's. The TSH is now 3.44. My symptoms are anxiety, constipation, interrupted sleep, etc.
I tried the increase again this week and was soooo dizzy these past two days it was horrible. Maybe it is sending too much blood to the brain with the extra dose. It is so minimal too I really don't understand it myself. Just got back my Vit B12 Folate Ferriten and IRon.. they are all GREAT, so no problem there..... I want to just do the 25mcg for the next month and let my body adjust for awhile then try an increase if needed... what do you think?
it usually goes away within a week unless your dosage is too high.
Make sure you get tested 6-8 weeks after you have been on Synthroid to make sure the dosage is not too high or too low.
175 My doctor seems a bit puzzled over the fact that I am so tiny and yet I need such a high dosage of synthroid. He wants me to come in to meet with him and discuss all of my symptoms and run some more tests to try to figure out what is going on. I have the symptoms of someone taking too much synthroid, not the opposite. Here is a run down of my current symptoms: 34 year old female 115 lbs diagnosed with Hashimoto's almost 10 years ago current medications: Synthroid .
You also have to consider what's a side effect of the Synthroid and what's a symptom of the hypOthyroidism that's making the Synthroid necessary -- OR a symptom of hypERthyroidism if your dosage is too high. Weight gain? Well, I've read doctors saying Synthroid really doesn't have much effect on weight, and I've also read patients saying they've gained a lot or lost a lot because of it, so I don't know what to tell you there.
I was under the impression it would be in the 25-50 mcg range. My question is, is it too high of a dose? If it is how do I know? Do I break it in half? Agh, the confusion!
Another possibility is that you started on a dose that is too high for your body to handle and you need to start at a lower dosage and gradually increase until achieving levels adequate to relieve hypo symptoms. Yet another possibility is that if the cause of your being hypo is Hashimoto's Thyroiditis, then sometimes nodules can form in the thyroid glands and then leak thyroid hormone at a faster than normal rate, causing some hyper symptoms.
My doctor is testing my blood again (results not back yet) I think she thinks my synthroid is still too high. The last several blood test showed an undetectable TSH level. I am not supposed to return to the doctor again for 3 months. What do I need to do to feel better and lose weight?
and like all of you....I need to get going strong again. I 'm wondering if my dosage is too high now.
have you been on any thyroid medication before? Or is this 135 mcg T4 medication the first you've taken? How long have you been on this dosage? T4 medication takes up to 6 weeks to stabilize in the blood stream. So if you've been taking less than 4 weeks you are likely to not feel anything. or if you do feel anything you may actually feel WORSE for a short time. Especially if this is an inital dosage which would be a HUGE starter dose.
It may take 3 to 4 weeks to see a difference in dosage. Higher doses can cause heart palps.
I have never heard of synthroid dosage being based on weight. I weight 102 lbs and am on 200 mcg of Synthroid. I have never had a doctor mention anything to me about being based on weight.
Yes, I am aware of the conversion of T4 to T3. I too am on Synthroid and FINALLY convinced my GP that I needed direct T3 replacement; with it came noticeable positive changes (a true believer in optimal thyroid function). Unfortunately the doctors seem stuck on using TSH values as their guide when it comes to measuring success in treatment of her problem. In this lab test her TSH ranges for the lab are .64-6.27 ulU/ml and her Free Thyroxine was .36 with lab ranges .65-152 ng/dl.
I just had my TT yesterday and am at home resting comfortably (and enjoying the wonders of modern pharmaceuticals). My Endo told me that my Synthroid dosage will likely start out at 125, but they prescribed 25 mg of Cytomel taken twice a day, which I started today. Cytomel is more fast acting and leaves the system faster, which is why I think they prescribed it.
These are not likely synthroid side effects, but too much thyroid can cause GI symptoms and less likely ear/jaw pain -- doubt the goiter would have suddenly regrown to cause pain. Would recheck labs in 4 weeks or if symptoms worsen in meantime ask your doctor about the synthroid dosing. Long term use of meds like nexium may increase thyroid requirements, so the higher dose may work out well in that regard.
Converting T4 to RT3 is the body's natural way of protecting against too much FT3. So, if your FT4 level has been too high, it's quite possible that this is what's happened. Your doctor may be waiting to see if your FT3 level actually rises with the decrease in levo. I also may be giving her more credit than she deserves. My guess is that you are not going to feel better until your FT3 goes up.
) Thats just
has anyone else noticed these symptoms on a low dosage of synthroid and does the increase of dosage normally fixes these symptoms without taking anyother med's along with???? Or, does it depend on the person and their conversion of t4 to t3?? Thanks for your response in advance.
I was on 100 synthroid but it proved to be too high and I was hyper. My last lab test was 0.8 I have now been on 88 synthroid for a little over two weeks. How long does it take for your body to begin to respond to a new dosage of synthroid. I still feel pretty hyper. Thank you for your help.
MedHelp Health Answers